What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 20, 1:53 PM EST, 1 hour 14 minutes earlier. Its key messages:
- An area of light rain over northern Indiana and northwest Ohio will gradually diminish.
- Light rain will persist into Tuesday mainly south of Highway 30.
- Hot and humid conditions will develop Wednesday and persist through Friday with highs in the lower 90s and heat indices from 100 to 105.
Area forecast discussion, Jul 20, 1:53 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
253 PM EDT Sun Jul 20 2025
.KEY MESSAGES...
- An area of light rain over northern Indiana and northwest Ohio
will gradually diminish.
- Light rain will persist into Tuesday mainly south of Highway
30.
- Hot and humid conditions will develop Wednesday and persist
through Friday with highs in the lower 90s and heat indices
from 100 to 105.
&&
.DISCUSSION...
Issued at 136 PM EDT Sun Jul 20 2025
Early this afternoon, a cold front had moved south into the
forecast area. An area of rain with a few embedded thunderstorms
was moving east across northern Indiana into Ohio. The strongest
storms have congealed just south of the forecast area where the
airmass was much more unstable. Given the stability of the
airmass over the forecast area with cloud cover and rain cooled
air, heavy rainfall is no longer expected. Patches or areas of
light rain should persist into Monday evening mainly south of
Highway 30. Conditions from Monday evening into Thursday should
be mainly dry.
Hot and humid conditions are ahead this upcoming week. The hot
weather will return by Wednesday and persist through the
weekend. High temperatures are expected to be around 90 degrees
into the lower 90s with heat indices from 100 to 105. Heat
headlines are likely to eventually be issued.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 119 PM EDT Sun Jul 20 2025
A slow moving frontal boundary is currently just north of the US
30 corridor. North of the front, winds have already shifted from
the west to the north at KSBN. Expect a similar wind shift to
occur this evening at KFWA once the front makes it through
(between 21Z to 00Z tonight). Scattered light to moderate rain
continues to push through the area, with potential for some
redevelopment later today mainly south of US 24. Have kept in a
TEMPO group for thunder at KFWA for a few hours this evening in
case scattered storms do develop. Ceilings should remain on
the low end of VFR, down to MVFR in any storms. Otherwise,
expect light winds this evening and into the overnight from the
north. With a drier airmass advecting in from the north,
lingering moisture near the ground and clearing skies overnight
could lead to some radiation fog developing by early Monday
morning. Much like this morning, fog will likely be patchy.
During the day Monday, dry and pleasant weather is expected.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.
&&
DISCUSSION...Skipper
AVIATION...Johnson
Hazardous weather outlook, Jul 20, 11:04 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1204 PM EDT Sun Jul 20 2025
INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
LMZ043-046-MIZ078>081-177-OHZ001-002-004-005-015-016-024-025-211615-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-New Buffalo MI to St Joseph MI-
Michigan City IN to New Buffalo MI-Cass MI-St. Joseph MI-Branch-
Hillsdale-Northern Berrien-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
1204 PM EDT Sun Jul 20 2025 /1104 AM CDT Sun Jul 20 2025/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat indices in excess of 100 degrees are forecast Wednesday through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ103-MIZ277-211615-
Northern La Porte-Southern Berrien-
1204 PM EDT Sun Jul 20 2025 /1104 AM CDT Sun Jul 20 2025/
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...This afternoon and tonight.
There is a Moderate Swim Risk for the southeastern Lake Michigan
beaches in La Porte and southern Berrien County for today. Dangerous
swimming conditions are expected due to breaking waves and currents.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat indices in excess of 100 degrees are forecast Wednesday through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 9:23 AM EST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1023 AM EDT Sun Jul 20 2025
INZ032-201515-
Grant IN-
1023 AM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GRANT COUNTY THROUGH
1115 AM EDT...
At 1022 AM EDT, Doppler radar was tracking a strong thunderstorm over
Swayzee, or 9 miles southwest of Marion, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marion, Gas City, Upland, Fairmount, Jonesboro, Sweetser, Swayzee,
Matthews, Sims, Fowlerton, Home Corner, Michaelsville, Normal, Mier,
Herbst, Hackleman, Point Isabel, Radley, and Roseburg.
This includes Interstate 69 in Indiana between mile markers 252 and
261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4054 8586 4059 8583 4049 8545 4039 8544
4038 8545 4038 8586
TIME...MOT...LOC 1422Z 291DEG 26KT 4048 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MCDSpecial weather statement, Jul 20, 9:48 AM EST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1048 AM EDT Sun Jul 20 2025
INZ032>034-201515-
Jay IN-Blackford IN-Grant IN-
1048 AM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRANT...BLACKFORD
AND SOUTHWESTERN JAY COUNTIES THROUGH 1115 AM EDT...
At 1048 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hartford City, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartford City, Dunkirk, Redkey, Shamrock Lakes, Trenton, and Mill
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4038 8522 4038 8548 4051 8547 4048 8511
4031 8516 4031 8522
TIME...MOT...LOC 1448Z 286DEG 36KT 4042 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MCDSpecial weather statement, Jul 20, 10:09 AM EST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1109 AM EDT Sun Jul 20 2025
INZ034-201600-
Jay IN-
1109 AM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN JAY COUNTY THROUGH NOON
EDT...
At 1109 AM EDT, Doppler radar was tracking a strong thunderstorm over
Redkey, or near Dunkirk, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Portland, Dunkirk, Redkey, Center, Salamonia, Brice, Como,
Bellfountain, College Corner, Boundary City, Liber, Blaine, Collett,
Bluff Point, Powers, and New Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4038 8522 4038 8521 4044 8521 4047 8520
4045 8480 4031 8481 4031 8522
TIME...MOT...LOC 1509Z 278DEG 27KT 4038 8514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MCD